Top answers from doctors based on your search:
Disclaimer

Missing a period on birth control

A 19-year-old female asked:
Dr. Janice Alexander
42 years experience Obstetrics and Gynecology
May not be right OC: If you are having a midcycle bleed on an oral contraceptive, your body is over riding the OC and you may need to change it. You may also be taking oth ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 35-year-old member asked:
Dr. Michael Sparacino
37 years experience Family Medicine
Yes: Missing your pills can cause cycle irregularities.
A 20-year-old female asked:
Dr. Clarene Cress
Specializes in Pediatrics
Plan B hormones: will change your menstrual cycle. The One Step Plan B has a large dose of progestin equivalent to that in 7-14 Birth Control Pills, depending on the ... Read More
A 32-year-old member asked:
Dr. Wendy Askew
24 years experience Obstetrics and Gynecology
Yes: Sometimes, more so with certain types of pills, they can cause the lining of the uterus to become too thin in order for bleeding to occur at the end o ... Read More
A 49-year-old member asked:
Dr. Paula Hillard
44 years experience Obstetrics and Gynecology
Absolutely!: After missing 3 pills, most women with have breakthrough bleeding/an early period. Also, don't count on the pill for birth control. You should start ... Read More
A 22-year-old female asked:
Dr. Jenniffier Mahand
12 years experience Family Medicine
Pregnancy test first: if you are sexually active its a good idea to have a negative pregnancy test first. (most dr offices will do this before prescribing anyway). ruling ... Read More
2
2 thanks
A 22-year-old female asked:
Dr. Jeff Livingston
22 years experience Obstetrics and Gynecology
Breakthrough bleed: Breakthrough bleeding (bleeding at the wrong time) is very normal on birth control. It happens in about 1/3 of users. Its no big deal and usually sel ... Read More
2
2 thanks
A 19-year-old female asked:
Dr. Kenneth Crabb
46 years experience Obstetrics and Gynecology
Vaginal spotting: Missing a bcp frequently results in spotting in the next couple days that may continue till the next menses. If you are more that 6 hrs late in taking ... Read More
1
1 thank
A 48-year-old member asked:
Dr. Charles Whiting
27 years experience Obstetrics and Gynecology
A bug or a feature?: Some women stop having periods on birth control. The first few times it happens you should do a pregnancy test. After that you can be happy you aren ... Read More
A 18-year-old female asked:
Dr. Dennis Higginbotham
30 years experience Obstetrics and Gynecology
Restart: Restart you pills with a new pack, the bleeding should resolve within a couple days.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month